MAUDE Adverse Event Report: ANGIODYNAMICS, INC OPS FIBER 25CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC OPS FIBER 25CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787EVLT25OPS5
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference complaint (b)(4).
 
Event or Problem Description
During preparation for the procedure, when the laser fiber was removed from the sterile packaging, it was noted the fiber was fractured.The device was set aside and a new of the same device was used to successfully complete the procedure.There was no harm or injury to the patient due to the event as the device did not come into contact with the patient.It was reported the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.As a device evaluation could not be performed, a root cause for the event cannot be determined.The customer's reported complaint of a fractured fiber could not be confirmed as the sample was not returned for evaluation.At the vendor facility, manufacturing and inspections procedures include a 100% inspection of the entire fiber, including the quality of each strip.Each unit is also repeatedly bent and coiled during the processing and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to packaging and shipment.During the hene laser test the fiber tip is examined closely for damage.During the packaging step, the fibers are inspected for damage.Without receiving product to evaluate, the root cause cannot be determined, although it is unlikely that the fiber was fractured prior to packaging.The most likely root cause to this event is due to handling after the device left the angiodynamics facility.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The directions for use, which is supplied to the end user with this catalog number, contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends reference complaint (b)(4).

Brand Name
OPS FIBER 25CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury, ny
MDR Report Key9805804
Report Number1319211-2020-00022
Device Sequence Number14156979
Product Code GEX
UDI-Device IdentifierH787EVLT25OPS5
UDI-PublicH787EVLT25OPS5
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberH787EVLT25OPS5
Device Lot Number5520958
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1